Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 8, 2011, 10:21 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 8, 2011, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
Counties Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 17 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
895 WWUS84 KOUN 090321 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1021 PM CDT WED JUN 8 2011 OKZ035>038-TXZ085-086-090400- JACKSON OK-KIOWA OK-TILLMAN OK-COMANCHE OK-WILBARGER TX-WICHITA TX- 1021 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON... KIOWA...TILLMAN...WICHITA AND WILBARGER COUNTIES. EASTWARD MOVING OUTFLOW FROM RAPIDLY WEAKENING THUNDERSTORMS MAY SPREAD INTO THE GRANDFIELD AND ELECTRA AREAS... IN ADDITION TO WESTERN PORTIONS OF THE WICHITA MOUNTAINS WILDLIFE REFUGE. WIND GUSTS ARE EXPECTED TO GRADUALLY WEAKEN THROUGH 11 PM. HAZARDS INCLUDE... WIND GUSTS TO 45 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3496 9869 3387 9896 3412 9947 3464 9916 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 8, 9:18 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 8, 9:18 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 918 PM CDT WED JUN 8 2011 .UPDATE... DID AN EARLIER UPDATE TO ADD T-STORMS DOWN INTO SW OK AND W TX. HAVE FINE TUNED THE POPS THIS EVENING TO BETTER FIT CURRENT ACTIVITY. IN THEORY THESE STORMS WILL WEAKEN AND DISSIPATE BY AROUND MIDNIGHT IF NOT SOONER... BUT WE WILL STILL HAVE TO CONTEND WITH LOCAL WIND/HAIL AND PERHAPS A WARNING HERE OR THERE UNTIL THEY GO AWAY COMPLETELY. WE WILL UPDATE AGAIN WHEN - OR IF - THEY DISSIPATE. && .PREV DISCUSSION... /ISSUED 646 PM CDT WED JUN 8 2011/ AVIATION... /00Z TAFS/ DEVELOPING SHOWERS/TSTMS IN FAR WESTERN OK WILL CARRY AN ISOLATED THREAT OF VERY STRONG WIND GUSTS THIS AFTERNOON AND EVENING. THERE IS A REMOTE POSSIBILITY OF STRONG WIND GUSTS AT KGAG/KWWR... WITH AN EVEN SMALLER POSSIBILITY AT KCSM/KHBR. SHOWERS/TSTMS ARE EXPECTED TO DISSIPATE BY 03Z. OTHERWISE....VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH 00Z FRIDAY. PREV DISCUSSION... /ISSUED 354 PM CDT WED JUN 8 2011/ DISCUSSION... A DRYLINE ACROSS THE TEXAS PANHANDLE MAY PROVIDE SUFFICIENT LOW/MID-LEVEL CONVERGENCE TO INITIATE A FEW THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. IF THIS HAPPENS...THE STORMS WOULD THEN MOVE NORTHEAST INTO THE NORTHWEST PARTS OF OKLAHOMA...AND WOULD POSE A SIGNIFICANT RISK OF DOWNBURST WINDS. IF ANY STORMS DO DEVELOP...THEY SHOULD DIMINISH FAIRLY QUICKLY AFTER SUNSET. A COLD FRONT IS FORECAST TO HOVER ALONG THE KANSAS/OKLAHOMA BORDER AREA TOMORROW...BEFORE FINALLY ADVANCING SOUTHEAST INTO OKLAHOMA. A FAIR AMOUNT OF UNCERTAINTY REMAINS REGARDING THE SOUTHERN LIMIT OF THE FRONTAL ADVANCE. THIS LIKEWISE RESULTS IN UNCERTAINTY REGARDING RAIN CHANCES...TEMPERATURES...AND WINDS...PARTICULARLY ACROSS SOUTHWEST...CENTRAL...AND NORTH-CENTRAL OKLAHOMA. AREAS TO THE NORTH AND SOUTH OF THIS ZONE SHOULD BE MORE CLEAR-CUT. TOWARD THE END OF THE WEEKEND...THE FRONT IS LIKELY TO HAVE EXITED OUR FORECAST AREA TO THE NORTH...RESUMING THE CURRENT HOT SPELL TO THOSE AREAS THAT MANAGE TO GET A BREAK ON FRIDAY AND SATURDAY. BOTH THE GFS AND ECMWF SUGGEST A FAIRLY STRONG...FOR MID- JUNE...SHORTWAVE TROUGH AFFECTING THE SOUTHERN PLAINS ABOUT TUESDAY OR WEDNESDAY OF NEXT WEEK. IF THIS COMES TO PASS...IT WILL BRING ANOTHER CHANCE FOR SIGNIFICANT PRECIPITATION AND ANOTHER BREAK FROM THE HEAT...AT LEAST TO THE CENTRAL AND NORTHERN PARTS OF OUR FORECAST AREA. THE RED RIVER REGION SHOULD SEE MORE OR LESS THE SAME WEATHER FROM NOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM...ALTHOUGH IT IS QUITE MARGINAL. THE STRONGER WINDS ARE EAST OF THE VERY DRY AREAS. A SIMILAR SCENARIO IS EXPECTED TOMORROW...ALTHOUGH EVEN MORE SEPARATION IS LIKELY. AS A RESULT...WE WILL NOT INCLUDE A FIRE WEATHER WATCH AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR FORECAST TRENDS IN THE MODELS IN CASE THERE IS AN INCREASE IN THE CHANCES THAT THE STRONGER WINDS WILL COINCIDE WITH LOW HUMIDITIES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 94 71 97 / 10 10 20 10 HOBART OK 76 100 74 98 / 40 20 20 20 WICHITA FALLS TX 75 100 74 103 / 10 10 10 10 GAGE OK 70 100 63 89 / 10 10 20 10 PONCA CITY OK 77 95 72 93 / 10 10 30 20 DURANT OK 72 94 72 94 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/03
Hazardous weather outlook, Jun 8, 11:47 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CDT WED JUN 8 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF NORTHERN
OKLAHOMA THROUGH THIS EVENING.
LOCATION...
THE SLIGHT RISK AREA IS WEST AND NORTH OF A LINE FROM ARNETT AND
TALOGA... TO FAIRVIEW AND MEDFORD OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS BETWEEN 3 PM AND 10 PM.
IMPACTS...
WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON THROUGH THIS EVENING.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE INTO NORTHWEST OKLAHOMA THIS AFTERNOON
AND EVENTUALLY STALL. WITH HEATING AND CONVERGENCE ALONG THE
FRONT... ENOUGH LIFT MAY BE AVAILABLE TO PRODUCE SOME SHOWERS AND
THUNDERSTORMS. IF STORMS DEVELOP... STRONG DOWNBURST WIND GUSTS WILL
BE POSSIBLE. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL
ALSO BE A CONCERN.
FURTHER SOUTH IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... STRONG
SURFACE HEATING MAY PROVIDE ENOUGH LIFT FOR A FEW ISOLATED STORMS TO
DEVELOP. THE CHANCES IN THIS AREA ARE LESS THAN THOSE NEAR THE
FRONT. HOWEVER... IF STORMS DO DEVELOP... STRONG DOWNBURST WINDS
WILL ALSO BE A CONCERN.
THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL END THIS EVENING DUE
TO THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUNE 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE POTENTIAL EXISTS THROUGH EARLY EVENING IN PARTS OF
NORTHWEST AND WEST-CENTRAL OKLAHOMA. A RED FLAG WARNING IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A WEAK FRONT WILL APPROACH NORTHERN OKLAHOMA THURSDAY. THERE IS A
CHANCE FOR THUNDERSTORMS NEAR THE FRONT LATE THURSDAY INTO SATURDAY.
A FEW ISOLATED SEVERE STORMS CANNOT BE RULED OUT.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH OR EXTREME THURSDAY IN
WESTERN OKLAHOMA.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM THURSDAY.
MAXWELLIn the hours before
Special weather statement, Jun 8, 9:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED JUN 8 2011
TXZ083>085-087-090245-
HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-
915 PM CDT WED JUN 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX AND
WILBARGER COUNTIES.
AT 915 PM CDT...A LINE OF HIGH BASED SHOWERS AND ISOLATED
THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF COPPER BREAKS STATE
PARK TO 3 MILES WEST OF KNOX CITY...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3340 9996 3427 9979 3428 9940 3339 9958
3339 9995Local storm report, Jun 8, 9:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 W PLAINVIEW 36.84N 99.31W
06/08/2011 E1.75 INCH HARPER OK PUBLIC
&&
FMLocal storm report, Jun 8, 9:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND GST 5 ESE ELMER 34.45N 99.27W
06/08/2011 E60 MPH JACKSON OK PUBLIC
&&
FMSpecial weather statement, Jun 8, 9:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT WED JUN 8 2011 OKZ035-090315- KIOWA OK- 945 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. AT 945 PM CDT...A RAPIDLY DISSIPATING THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF GOTEBO...MOVING EAST AT 15 MPH. STRONG WIND GUSTS WILL BE POSSIBLE AS THIS STORM CONTINUES TO COLLAPSE. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3511 9865 3489 9862 3488 9899 3506 9901
Special weather statement, Jun 8, 9:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT WED JUN 8 2011 OKZ005-006-090330- WOODS OK-ALFALFA OK- 954 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF HARDTNER...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3697 9822 3692 9876 3700 9878 3701 9823
Special weather statement, Jun 8, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1021 PM CDT WED JUN 8 2011 OKZ035>038-TXZ085-086-090400- JACKSON OK-KIOWA OK-TILLMAN OK-COMANCHE OK-WILBARGER TX-WICHITA TX- 1021 PM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON... KIOWA...TILLMAN...WICHITA AND WILBARGER COUNTIES. EASTWARD MOVING OUTFLOW FROM RAPIDLY WEAKENING THUNDERSTORMS MAY SPREAD INTO THE GRANDFIELD AND ELECTRA AREAS... IN ADDITION TO WESTERN PORTIONS OF THE WICHITA MOUNTAINS WILDLIFE REFUGE. WIND GUSTS ARE EXPECTED TO GRADUALLY WEAKEN THROUGH 11 PM. HAZARDS INCLUDE... WIND GUSTS TO 45 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3496 9869 3387 9896 3412 9947 3464 9916
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 66 min |
| Jun 8, 7:28 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jun 8, 7:31 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 8, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Jun 8, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 67 min |
| Jun 8, 8:08 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 8, 8:43 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 32 min |
| Jun 8, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 52 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 8, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 41 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| Jun 8, 9:45 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jun 8, 9:54 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 8, 10:26 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Jun 8, 11:03 PM CDT | Special Weather Statement | OUN | Greer, Jackson, Kiowa, Tillman | 57 min |
| Jun 9, 5:52 PM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Jun 9, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 39 min |
| Jun 9, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| Jun 9, 6:46 PM CDT | Special Weather Statement | OUN | Alfalfa | 14 min |
| Jun 9, 6:53 PM CDT | Special Weather Statement | OUN | Alfalfa | 22 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 42 min |
| Jun 8, 7:58 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 32 min |
| Jun 8, 8:23 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 22 min |
| Jun 8, 9:15 PM CDT | Special Weather Statement | OUN | Foard, Knox | 30 min |
| Jun 8, 11:54 PM CDT | Special Weather Statement | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 51 min |
Nearby
Special Weather Statements in Oklahoma, 2011Special Weather Statements in Texas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.